Thunderstorm Wind, Goshen
- When
- July 24, 5:16 PM MST
- Where
- Goshen County, (Tor)torrington Airport
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.070, -104.150
A microburst from a weak thunderstorm produced a strong wind gust at the Torrington airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A microburst from a weak thunderstorm produced a strong wind gust at the Torrington airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 24, 1:10 PM MST, 4 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 210 PM MDT THU JUL 24 2008 .UPDATE...UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH ACROSS NORTHERN ZONES AS EXPECTED. INSTABILITY WILL OVERCOME CAP SHORTLY...AND THE ACTIVITY WILL SPREAD SOUTH THROUGH THE AFTERNOON...SO EXPANSION OF THE WATCH MAY BE REQUIRED LATER. SOWKO && .PREV DISCUSSION... /ISSUED 102 PM MDT THU JUL 24 2008/ SHORT TERM...THROUGH SATURDAY...MANY SUBTLETIES THIS TERM WITH THE MAIN RIDGE CURRENTLY BEING BROKEN DOWN BY A TROUGH RIDING THE US/CAN BORDER TODAY. THIS FEATURE DOES HAVE AN ASSOCIATED SURFACE FRONT...ALTHOUGH DEW POINT FRONT WOULD BE MORE APPROPRIATE. ANOTHER...MORE PRONOUNCED...BOUNDARY IS THROUGH COLORADO AT THIS POINT...AND THESE TWO FEATURES WILL MEANDER THROUGH THE REGION PROVIDING SURFACE CONVERGENCE AND FOCUS AFTERNOON AND EVENING THUNDERSTORMS TODAY AND AGAIN FRIDAY. PLENTY OF MOISTURE WITH STEADY UPSLOPE...SO EXPECTING HEAVY RAIN AND MARGINALLY LARGE HAIL AND WIND GUSTS. THE RIDGE WILL TRY TO REBUILD ON FRIDAY...BUT TEMPERATURES WILL BE A FEW DEGREES COOLER BEHIND THE COOLER BOUNDARY. MOIST UPSLOPE WILL ENSURE MORE THUNDERSTORMS FRIDAY...WITH MARGINALLY SEVERE POSSIBLE. SATURDAY WILL SEE VERY LITTLE CHANGE...BUT THE MOISTURE WILL BECOME A BIT MORE MID LEVEL IN MONSOONAL FASHION AS THE RIDGE BUILD OVERHEAD. THIS WILL MAKE THE STORMS MORE ISOLATED...BUT SEVERE HAIL AND WIND GUSTS CANNOT BE RULED OUT THAT AFTERNOON EITHER. LONG TERM...SATURDAY THROUGH WEDNESDAY... THE UPPER LEVEL RIDGE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH THE EXTENDED FORECAST PERIOD...WITH THE VARIABILITY IN PRECIPITATION CHANCES CAUSED BY THE AMOUNT OF MID AND UPPER LEVEL MOISTURE THAT IS ABLE TO ROUND THE NORTHWESTERN CORNER OF THE RIDGE AND MOVE THROUGH THE AREA. AT THE SURFACE A TROUGH WILL BE PRESENT TO THE LEE OF THE MOUNTAINS THROUGH THE PERIOD. WILL CONTINUE TO KEEP NEAR CLIMATOLOGICAL PRECIPITATION CHANCES IN THE AFTERNOON AND EVENING HOURS THROUGH THE PERIOD...WITH AT LEAST MARGINAL MOISTURE PRESENT ALONG WITH ABOVE NORMAL TEMPERATURES. THE BEST MOISTURE MAY BE AVAILABLE MONDAY AND MONDAY NIGHT AS THE GFS MODEL CONTINUES TO SHOW REMNANTS FROM HURRICANE DOLLY BEING ENTRAINED INTO THE SOUTHWEST FLOW ALOFT...WITH THIS MOISTURE EXPECTED TO MOVE ACROSS NORTHERN COLORADO AND SOUTHERN WYOMING DURING THIS PERIOD. AGREE WITH THE INHERITED SLIGHTLY HIGHER THAN CLIMATOLOGICAL PRECIPITATION CHANCES IN THE SOUTHERN PORTION OF THE FORECAST AREA FOR MONDAY AFTERNOON AND EVENING. AVIATION...THUNDERSTORMS WILL POSE A TURBULENCE AND IFR RISK THIS AFTERNOON AND EVENING...THEN AGAIN ON FRIDAY. NIGHTTIME HOURS WILL BE VFR...ALTHOUGH PATCHY FOG MAY SLIGHTLY LIMIT VISBYS TONIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...SOWKO LONG TERM....SJC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1031 AM MDT THU JUL 24 2008 NEZ001>003-019>021-054-055-WYZ059-060-067>070-251115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1031 AM MDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE LIKELY TO THE EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. THE ATMOSPHERE OVER THAT AREA WILL BE MOIST AND UNSTABLE DURING THAT TIME. THE STRONGER STORMS WILL PRODUCE HEAVY RAIN...HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. SOME MINOR FLOODING MAY OCCUR IN LOCAL AREAS WITH THE HEAVY RAINFALL FROM THE SLOW MOVING STORMS. ALL OF THE ACTIVITY WILL MOVE TO THE EAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING. AT THIS TIME...FRIDAY AND AGAIN SUNDAY AND MONDAY WILL HAVE THE MORE WIDESPREAD STORMS. ON THOSE DAYS...A FEW OF THE THUNDERSTORMS MAY PRODUCE SEVERE WEATHER AS WELL AS HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>066-251115- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1031 AM MDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE DEVELOP ALONG AND WEST OF THE EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. THE STRONGER STORMS WILL PRODUCE MODERATE RAIN...SMALL AIL AND WIND GUSTS TO 45 MPH. ALL OF THE ACTIVITY WILL MOVE TO THE EAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING. AT THIS TIME...FRIDAY AND AGAIN SUNDAY AND MONDAY WILL HAVE THE MORE WIDESPREAD STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 530 PM MDT THU JUL 24 2008 WYZ067-068-250100- PLATTE-GOSHEN- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...TORRINGTON 530 PM MDT THU JUL 24 2008 ...THUNDERSTORMS MOVING THROUGH PLATTE AND GOSHEN COUNTIES... A LINE OF STRONG THUNDERSTORMS CURRENTLY LOCATED IN PLATTE COUNTY...GENERALLY EAST OF INTERSTATE 25 WILL CONTINUE TO MOVE TO THE EAST AT 20 MPH THROUGH 7 PM. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. AREA RESIDENTS AND MOTORISTS TRAVELING INTERSTATE 25 IN SOUTHERN PLATTE COUNTY...AND HIGHWAY 26 BETWEEN GUERNSEY AND TORRINGTON SHOULD ANTICIPATE THE PASSAGE OF THESE STRONG THUNDERSTORM OVER THE NEXT HOUR OR TWO. HAHN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 539 PM MDT THU JUL 24 2008 WYZ067-068-250100- PLATTE-GOSHEN- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...TORRINGTON 539 PM MDT THU JUL 24 2008 ...THUNDERSTORMS MOVING THROUGH PLATTE AND GOSHEN COUNTIES... A LINE OF STRONG THUNDERSTORMS CURRENTLY LOCATED IN PLATTE COUNTY...GENERALLY EAST OF INTERSTATE 25 WILL CONTINUE TO MOVE TO THE EAST AT 20 MPH THROUGH 7 PM. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. AREA RESIDENTS AND MOTORISTS TRAVELING INTERSTATE 25 IN SOUTHERN PLATTE COUNTY...AND HIGHWAY 26 BETWEEN GUERNSEY AND TORRINGTON SHOULD ANTICIPATE THE PASSAGE OF THESE STRONG THUNDERSTORMS OVER THE NEXT HOUR OR TWO. HAHN
The Cheyenne radar (KCYS), 116 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 106833.